MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil could not be fully detached.Upon removal of the subject coil, it had appeared that the coil had fractured and was retrieved by the microcatheter used during the procedure.The physician then replaced the subject coil and the microcatheter and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject main coil was returned manually detached and coil delivery wire was not returned.The distal tip was found to be intact and subject main coil was noted to be stretched.Functional test was not carried out as subject main coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was maintained, no damage was sustained to the delivery wire during use, the patient's anatomy was moderately tortuous, and the coil fractured when it was attempted to be withdrawn back into the sl-10 microcatheter after failed detachment.The damage noted to the device would be indicative of the as reported defects.The main coil was seen to be stretched which may have caused detachment issues and the main coil probably broke/detached when it was attempted to be withdrawn back into the sl-10 microcatheter after failed detachment.A cause of procedural factors has been assigned to the reported and analyzed events, as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9866834
Report Number3008881809-2020-00073
Device Sequence Number561064
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number21680154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER); TARGET HELICAL NANO (STRYKER); EXCELSIOR SL-10 (STRYKER); TARGET HELICAL NANO (STRYKER)